Hello all and good afternoon.
I was looking for some advice. I am currently taking 10 mg/325 of Norco for severe back pain. I first started taking 5 mg/500 of hydrocodeine and they weren't working, so I called my doctor and told him and he switched me to the Norco. Now, my problem is the Norco is making me very nauseous. I called the pharmacist and he told me to cut one in half and try that. Well, I did that and still the same outcome...nauseua. I have a doctor's appt. tomorrow afternoon and was wondering if I should ask him if he could prescibe me something else. He's already switched my meds and I don't want to seem like I'm a baby. I just don't like feeling that sick just to get pain relief. Thank you in advance.
Last edited by shannonjord08; 03-20-2008 at 12:24 PM.
Reason: some spelling errors!!
I think you may have jumped up a little too fast on the hyrocodone. You essentially doubled the dose so I can see why you are feeling nausea. How many did you take of the 10/325 dose. It could also be that it is because of it being a different manufacturer. Each manufacturer has their own delivery system, I believe or different inactive ingredients. But, you said that you spit the pill in half and still had the same amount of nausea, that is weird. You could try taking something for nausea like peppermint or motion sickness pills.
You could also try an anti-histamine pill or laying down, laying down for an hour or 2 after taking a pill, and make sure you take it on a full stomach or with food.
You could try going up to the 7.5/500 Lortab pills. They are a different manufacturer and less of the hydrocodone than the Norco 10/325, just a thought. Another thing that might be happening is that you are getting constipated. When you get constipated, it can cause all kinds of problems. Trust me this happened to me. If you haven't been taking anything for constipation then I would suggest definitely starting on something. I take Miralax once a day and a stool softener. Take some of these suggestions and see what works. Let us know what happens.
P.S. Can you let us know what manufactur the hydrocodone 5/500 were. I am assuming they were either Vicoden or Lortab?
Last edited by brianpain33; 03-20-2008 at 12:38 PM.
Thanks for the quick response.
I have tried everything. I take it with food, have tried it without food, milk, water, you name it. I'm not really constipated. The longest I have been constipated is 1 day. When I go to the doctor tomorrow, do you think I should ask him for something different, but strong enough to help with the pain?
Sometimes when they switched you from meds to meds especially if a new meds stronger than the previous one, your body reacts to it in some people.
Don't feel bad to tell your Dr about your symptoms. I am under PM care and he insists to call him each time he swtches my meds, he wants to know how do i do on it.
Due to allergies i have, my meds gets changed pretty often, nothing wrong with it. This type meds have affect on our bodies, they suppose to make us feel better not worse.
So don't hesitate to discuss this with your Doc. tomorrow. You are not a baby, many of us have same problems. What good for you, may not work for me, that is how it goes.
You may not think that you are constipated but I am sure that things are definitely "slowed down" with the things you are taking. Anyway, yes the Norco is a completely different manufacturer from what you were taking.
I would ask for the 7.5/500 or even taking (2) of the 5/500 that you were taking at one time. If you have any left of the 5/500, try taking 2 and see if you get the same nausea.
I am really thinking that it is the different manufacturer since you cut it in half and still had the same reaction. However, I would suggest taking a little bit of Miralax and you might see a difference.
There are some good anti-nausea meds available. Promethazine (phenagren), Reglan, Zofran. Promethazine will probably cause the most drowsiness and may cause an additive effect. The first time I ever took Percocet I had that problem. My doc prescribed Promethazine and problem fixed. However, I did sleep for a long time...
Talk with your doc and see what he/she thinks. Like Brian said, a lower dose may be the solution. You doc can always titrate you to a higher dose, but maybe a lower dose first would help.
I was looking for some advice. I am currently taking 10 mg/325 of Norco for severe back pain. I first started taking 5 mg/500 of hydrocodeine and they weren't working, so I called my doctor and told him and he switched me to the Norco. Now, my problem is the Norco is making me very nauseous. I called the pharmacist and he told me to cut one in half and try that. Well, I did that and still the same outcome...nauseua.
It's important to note that the two medicines you refer to have the same active ingredient, or Hydrocodone. The first one, 5mg/500, has 5mg of Hydrocodone and 500Mg of Tylenol. The second, 10/325 Norco, is 10Mg of Hydrocodone and 325Mg of Tylenol. Thus, the second med is twice as strong as the first.
It's not uncommon for the Hydrocodone to cause some nausea, especially in that high of a dose. I think the pharmacist is right that you should cut them in half until your body adjusts. Then, you could titrate upwards.
The problem is that in order to get some level of pain control, you need the Hydrocodone. If you go to something weaker, such as Tylenol with Codeine, you may not get any pain relief and secondly, Codeine can actually have more side effects such as nausea and a hang over effect. Many people have problems with Codeine and are moved to Hydrocodone and do just fine.
If you go to something stronger, which would be Oxycodone, the nausea will probably be much worse, or even intolerable.
So, in summary, you're sort of stuck. If the nausea can't be tolerated, or doesn't go away, your only option is to use something non-narcotic. Another poster recommend some anti-nausea medicine which would be very prudent. I'd try to hang in there and see if the Doc can prescribe some anti-nausea medicine.